Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 27, 2006, 11:11 AM CDT for 10 counties in Florida. It took effect at Jul 27, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 11:11 AM CDT (16:11 UTC)
- In effect from
- Jul 27, 2006, 12:00 PM CDT
- Expired
- Jul 27, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 271611 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1211 PM EDT THU JUL 27 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE NORTHEAST FLORIDA PANHANDLE AND THE BIG BEND AWAY FROM THE COAST... FLZ011-013-016>019-026>029-034-280000- /O.NEW.KTAE.FW.W.0096.060727T1700Z-060728T0000Z/ JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE-DIXIE- 1111 AM CDT THU JUL 27 2006 /1211 PM EDT THU JUL 27 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE ISSUES RED FLAG WARNINGS WHEN CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND VERY HOT TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ WOOL/MANNING
1 follow-up statement
000 WWUS82 KTAE 271934 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT THU JUL 27 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE NORTHEAST FLORIDA PANHANDLE AND THE BIG BEND... FLZ013-026>029-034-272045- /O.CAN.KTAE.FW.W.0096.000000T0000Z-060728T0000Z/ CALHOUN-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 234 PM CDT THU JUL 27 2006 /334 PM EDT THU JUL 27 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ FLZ011-016>019-280000- /O.CON.KTAE.FW.W.0096.000000T0000Z-060728T0000Z/ JACKSON-GADSDEN-LEON-JEFFERSON-MADISON- 234 PM CDT THU JUL 27 2006 /334 PM EDT THU JUL 27 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 27, 8:20 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 27, 8:20 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EDT THU JUL 27 2006 .UPDATE... MID/UPPER PATTERN DOMINATED BY A LOW AMPLITUDE TROUGH FROM THE NRN PLAINS TO NEW ENGLAND...SPLIT RIDGE (HIGH AMPLITUDE OVER THE SWRN STATES AND LOW AMPLITUDE FROM THE GOMEX TO THE WRN ATLANTIC)...AND WEAK LOWS OVER NERN TX AND THE RIO GRADE VALLEY. THE BERMUDA RIDGE AXIS HAS SHIFTED NWD...AND EXTENDS FROM CNTRL AL/GA INTO THE ATLANTIC WATERS. VISIBLE IMAGES SHOW A BROKEN LAYER OF MID-LEVEL CLOUDS OVER THE FL BIG BEND AND NERN GOMEX...WHILE HIGH CLOUDS LIE JUST W OF OUR CWFA. THE MEAN 1000-700 MB WIND TODAY WILL BE SHIFTING TO A NELY DIRECTION. THIS IS TYPICALLY OUR DRIEST POP REGIME FOR SEA BREEZE CONVECTION. MODIFYING THE 12Z TAE SOUNDING FOR T/TD OF 98/64 YIELDS 1714 J/KG CAPE...-5C LI...AND 1.68 PWAT. THE CAPE IS ABOUT A HALF STANDARD DEVIATION BELOW CLIMO AND PWAT NEAR CLIMO. WITH A DEEP LAYER RIDGE IN PLACE AND OPPOSING FLOW TO THE GULF COAST SEA BREEZE CIRCULATION...POPS WILL REMAIN LOW TODAY...WITH THE ERN BIG BEND FAVORED FOR AFTN CONVECTION. INHERITED ZONE FCSTS HANDLE THIS SITUATION WELL AND NO CHANGES WILL BE REQUIRED. && .MARINE... WINDS WERE N-NE 5-10 KTS WITH 1-2 FT SEAS. WINDS AND SEAS WILL REMAIN RATHER LOW FOR THE NEXT FEW DAYS...BUT WILL BE SLIGHTLY HIGHER NEAR THE COAST DUE TO THE AFTN SEA BREEZE. && .AVIATION... VFR CONDITIONS WILL PREVAIL THRU THE FCST PERIOD. POP CHANCES REMAIN TOO LOW TO MENTION VCTS TODAY...SO WILL LEAVE SCT CB FOR THE AFTN/EARLY EVE PERIOD. && .FIRE WEATHER... RELATIVE HUMIDITY LEVELS MAY BRIEFLY DROP BELOW 35 PERCENT OVER INLAND AREAS THIS AFTN DUE TO DEEP MIXING. HOWEVER...RED FLAG CONDITIONS ARE NOT EXPECTED. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...WOOL REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jul 27, 2:34 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 AM EDT THU JUL 27 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-280745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 234 AM CDT THU JUL 27 2006 /334 AM EDT THU JUL 27 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS THE SOUTHEAST FLORIDA BIG BEND. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS. NEAR RECORD HIGH TEMPERATURES APPROACHING 100 DEGREES ARE FORECAST TODAY. THE RELATIVE HUMIDITY WILL BE RATHER LOW THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE TAKEN TO GUARD AGAINST HEAT STRESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD...BUT WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED. HOT CONDITIONS ARE EXPECTED AGAIN FRIDAY AFTERNOON...BUT TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.